Ropinerole


#1
Is it safe to up the ropinrole yourself, as I cannot get doctors for 2 weeks, cannot get hold of pd nurse. Currently on 12mg per day and thinking of upping to 15mg. Any advise welcome x

#2
imho, no its not.
titration is especially important and the risk of compulsive disorder is getting higher at 15mg. your doctor might prefer to introduce levadopa at this point.

#3
Don't do it!!!!!!!!

Requip is a very powerful drug, after the hallucinations / visual disturbances / sleep paralysis etc etc I experienced on just 8mg believe me , I know what it can do!!)

Caroline.

#4
Thanks for the replies, just wish someone would help me. Feeling so down and depressed.Feel so sorry for those nearest to me as they take full blunt of my moods. Feeling worthless,sad, cannot stop spending money.

Physically look ok and show little signs apart from right arm, not bloody working and words getting mixed up and then get frustrated about saying wrong words in wrong order.

What is Parkinsons - FRUSTRATION!!!!

xx

#5
In your last post you said you cannot stop spending money, I would say that you are taking too much ropinirole now, please do not take extra. Ropinirole and similar dopamine agonists are known to cause some people problems with compulsive behaviour like overspending. If you take extra you are seriously likely to make your problems worse not better. Probably you need a change in meds but not more ropinirole.
Best of luck.
What is your GP like? Would s/he be able to get you a quicker appointment with the neuro?

#6
Jen, please do not up the Ropinerole!!! If your spending too much it's almost certainly the Ropinerole and it need changing. Ive been dx for 11 years now and was put on Ropinerole before it became public knowledge that is caused compulsive disorders. I financially broke us and we are still suffering the consequences of my behaviors, it's a rotten road to go down believe me.

The depression can be dealt with by antidepressants, it is actually part of pd for about 40% of pwp, I myself have been taking venlofaxine for many years.

Do you have a pd nurse that you can contact? it really is important that you get this sorted cos the meds need reducing not increasing.

If you feel you need to chat please e mail me and we can exchange thoughts and feelings. I really do know what your feeling!!!


Glenchass

#7
Jen, have you tried the helpline at the top left of the page? They are very good people and can give you the best advice.

#8
I have been following this thread, only to find that repinerole, the drug that I'm taking can cause compulsive behaviour. I have not noticed that yet, but would I?
For the past two or three days I have been getting quite noticeable visual disturbances. On one occasion I could not see my PC screen for black and white patterns and had to ask my long-suffering wife to switch off the computer.
Is this another symptom of Ropinerole? Or could it be something else.

#9
Dear CW,

My own experience of DA's (ropinerole) seems to be similar to yours. The first thing that I noticed were visual disturbances -not particularly unpleasant, but distinctly odd. They did not last too long. The insidious OCD effects (in my case internet shopping) were harder to spot but with the unstinting support and information supplied by members of this forum, it got nipped in the bud.

DA's can be and are a very effective medication in the treatment of PD. The improvement in my mobility was wonderful. You will not necessarily develop any kind of OCD behaviours, but it good to be aware that such may happen, and be prepared to discuss it with your wife, your GP and your Consultant.
I wish you all the best

#10
Hi ropinerole people . I am on 20mg ropinerole +6 x 12.5 sinemet per day I dont sleep much and do have compulsive behaviour nothing dangerous or illegal .There are days when I dont have pd symptoms and I take vitamins to try and give myself a chance anyone similar?

#11
hi gordon
in my humble opinion 20 mg of ropinerole is too much. thats just going by my own experience and what i have observed on this forum.

#12
thanks T. my neurologist is a were of this amount but nobody has a good word about it or are not voicing it on the forum I would be interested to here from others. there are more pluses for me so far.

#13
so would i. its a statistical observation and ropinerole has especially different effect on people so there are likely to be some exceptions who do well on very little or a lot. if you are comfortable and safe then don't change - its hard enough getting a working balance without throwing it away! i've wasted lot of time recently tweaking what was working ok just to end up back with the same combo.
but for newbies i personally would not expect a dose of over 16mg to be on offer nowadays except in exceptional circumstances.but it would be interesting o from those on large doses - and to know how big they are, i have a feeling big people can take more.

#14
Jen521394 from the symptoms you describe upping the dosage of the agonist is not the answer.Get on the phone, or get your nearest and dearest to do it and start pestering.

#15
hi im jem47 i take ropinerole .i was taking 16m it made me spen money i never had and got in to det i now take 12m and take anther tablet to help with the spending which has help a lot now it shorting out the rest of there det .so if its happening to you go to the parkinson nurse and find out want tablet you need do not take more as it want help it will just make it worst.

#16
Ropinerole can work well for some people but beware! It worked well for me with no side effects for two years then suddenly I experienced all manner of problems that were not immediately attributable to the drug.

I'm on Sinemet Plus and Selegiline now, but I wouldn't go back on Ropinerole even if it was the only teatment available! Nasty stuff!